Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 68, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 14, 2011, 5:44 PM CDT for Butler County, Chase County, Greenwood County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2011, 5:44 PM CDT (22:44 UTC)
- Expired
- Apr 14, 2011, 6:18 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Greenwood County, KS
The radar
The Topeka radar (KTWX), 84 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS53 KICT 142244
SVRICT
KSC015-017-073-142345-
/O.NEW.KICT.SV.W.0068.110414T2244Z-110414T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT THU APR 14 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN CHASE COUNTY IN CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 645 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 19 MILES NORTHWEST OF EUREKA...AND MOVING NORTHEAST AT 50
MPH.
* LOCATIONS IMPACTED INCLUDE...
MATFIELD GREEN...MATFIELD...BAZAAR AND SAFFORDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3846 9636 3845 9634 3817 9634 3817 9619
3816 9618 3795 9644 3804 9664 3838 9652
TIME...MOT...LOC 2244Z 211DEG 43KT 3808 9648
WIND...HAIL 60MPH 1.00IN
$$
JAKUB2 follow-up statements
560
WWUS53 KICT 142300
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CDT THU APR 14 2011
KSC015-017-073-142345-
/O.CON.KICT.SV.W.0068.000000T0000Z-110414T2345Z/
CHASE KS-GREENWOOD KS-BUTLER KS-
600 PM CDT THU APR 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER...NORTHWESTERN GREENWOOD AND SOUTHEASTERN CHASE COUNTIES UNTIL
645 PM CDT...
AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 14 MILES WEST OF HAMILTON...OR 16 MILES WEST OF
MADISON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BAZAAR AND SAFFORDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3846 9636 3845 9634 3817 9634 3817 9619
3816 9618 3795 9644 3804 9664 3838 9652
TIME...MOT...LOC 2300Z 219DEG 26KT 3807 9640
WIND...HAIL 60MPH 1.50IN
$$
KLEINSASSER862
WWUS53 KICT 142318
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT THU APR 14 2011
KSC015-017-073-142328-
/O.CAN.KICT.SV.W.0068.000000T0000Z-110414T2345Z/
CHASE KS-GREENWOOD KS-BUTLER KS-
618 PM CDT THU APR 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER...
NORTHWESTERN GREENWOOD AND SOUTHEASTERN CHASE COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3846 9636 3845 9634 3817 9634 3817 9619
3816 9618 3795 9644 3804 9664 3838 9652
TIME...MOT...LOC 2318Z 219DEG 26KT 3817 9630
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:00 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 14, 3:00 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT THU APR 14 2011 .DISCUSSION... FORECAST HIGHLIGHTS/CONCERNS FOCUS AROUND SEVERE WEATHER OUTBREAK THROUGH THIS EVENING...AND VERY STRONG NORTHWEST WINDS FRIDAY THINKING HAS CHANGED LITTLE SURROUNDING SEVERE WEATHER OUTBREAK THIS AFTERNOON/EVENING. THINKING SEVERE STORMS ARE LIKELY GENERALLY ALONG AND EAST/NORTHEAST OF A LINE EXTENDING FROM WELLINGTON TO WICHITA TO HUTCHINSON TO RUSSELL...AS STRONG SHORTWAVE TROUGH APPROACHES FROM THE WEST. DESPITE DEWPOINTS STRUGGLING TO REACH 60 DEGREES...STRONG FORCING...AMPLE SHEAR...STEEP LAPSE RATES AND MODEST INSTABILITY WILL LIKELY RESULT IN SEVERE STORMS. LOCATIONS GENERALLY SOUTHEAST OF THE TURNPIKE...ESPECIALLY CLOSER TO THE OKLAHOMA BORDER...LIKELY HAVE THE GREATEST POTENTIAL TO SEE HIGHER END SEVERE WEATHER DUE TO BETTER SHEAR AND INSTABILITY...INCLUDING THE RISK FOR STRONG/LONG TRACKED TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. WOULD LIKE TO SEE HIGHER DEWPOINTS FOR STRONG TORNADOES...BUT THINK THE THREAT IS STILL THERE GIVEN FORCING AND SHEAR. THE BEST CHANCES FOR STRONG/LONG TRACKED TORNADOES WILL LIKELY BE OVER EASTERN/NORTHEAST OKLAHOMA WHERE BEST SHEAR/INSTABILITY COMBO WILL BE LOCATED. LOCATIONS GENERALLY NORTHWEST OF THE TURNPIKE SHOULD ALSO SEE STRONG/SEVERE STORMS DESPITE LOWER INSTABILITY...DUE TO STRONG FORCING AND SHEAR. DESPITE MARGINAL DEWPOINTS...STEEP LAPSE RATES IN CONJUNCTION WITH STRONGLY BACKED LOW-LEVEL FLOW MAY RESULT IN A FEW SHORT-LIVED/WEAKER TORNADOES...ALONG WITH THE THREAT FOR LARGE HAIL/DAMAGING WINDS. SEVERE THREAT SHOULD WANE THROUGH THE EVENING FROM WEST TO EAST...EXITING SOUTHEAST KANSAS BY MIDNIGHT. AS THE SYSTEM CONTINUED TO STACK/BOMB OUT...AREAS OF RAIN SHOWERS WILL EXPAND/INCREASE WEST TO EAST ACROSS THE AREA AFTER MIDNIGHT...WITH POTENTIALLY A RAIN/SNOW MIX LATE TONIGHT-EARLY FRIDAY MORNING OVER CENTRAL KS. MARGINAL TEMPERATURES WILL PRECLUDE ANY ACCUMULATIONS. THE BIG STORY WILL BE THE VERY STRONG NORTHWEST WINDS OVERSPREADING THE AREA FROM THE NORTHWEST FRIDAY MORNING THROUGH EVENING. CONCERNED THAT EXTENSIVE CLOUDS WILL INHIBIT MIXING SOME. HOWEVER...VERY TIGHT PRESSURE GRADIENT AND AT LEAST SOME MIXING SHOULD ALLOW WINDS TO INCREASE 35-45 MPH...WITH GUSTS OF 50-60 MPH...STRONGEST WEST OF I-135. CONSEQUENTLY...HOISTED A HIGH WIND WARNING WEST OF I-135...NOT INCLUDING WICHITA. NIGHT SHIFT MAY NEED TO EXPAND ANOTHER ROW OF COUNTIES EAST TO INCLUDE THE I-135 CORRIDOR IF CONFIDENCE INCREASES. WIND ADVISORY IN EFFECT FARTHER EAST TO INCLUDE MUCH OF SOUTHEAST/EAST-CENTRAL KANSAS. LOOKING AT RATHER CHILLY TEMPERATURES EARLY SATURDAY MORNING...WHICH COULD APPROACH THE FREEZING MARK GENERALLY WEST OF THE FLINT HILLS. HOWEVER...FROST POTENTIAL MAY BE MITIGATED DUE TO CONTINUED NORTHWEST WINDS. GFS/ECMWF CONSENSUS WOULD SUGGEST THE MONDAY/TUESDAY TIMEFRAME COULD BE ESPECIALLY ACTIVE...AS SHORTWAVE ENERGY APPROACHES FROM THE WEST INTERACTING WITH RETURNING GULF MOISTURE. CONSENSUS WOULD SUGGEST WELL BELOW NORMAL TEMPERATURES NORTH OF THE FRONT OVER CENTRAL KANSAS TUESDAY...WITH CONTINUED BELOW NORMAL TEMPERATURES AREAWIDE WEDNESDAY. THINKING THE POTENTIAL EXISTS FOR AT LEAST MID 30S TEMPERATURES OVER MAINLY CENTRAL KANSAS EARLY WEDNESDAY MORNING. ADK && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: THUNDERSTORMS AND STRATUS...THEN STRONG WINDS FRIDAY. UPPER LEVEL STORM SYSTEM WILL INTENSIFY AS IT EMERGES FROM CO/NM TO OVER KS THIS AFTERNOON INTO FRIDAY. MOISTURE WILL CONTINUE TO GET DRAWN RAPIDLY NORTHWARD INTO CENTRAL/EASTERN KS AHEAD OF THE STORM SYSTEM. SCATTERED CONVECTION PROGGED TO DEVELOP INITIALLY OVER CENTRAL KS EARLY THIS AFTERNOON...POSSIBLY AFFECTING RSL/SLN/HUT. OTHER SEVERE THUNDERSTORMS EXPECTED TO DEVELOP JUST EAST OF DRYLINE LATE THIS PM/EVE...ACROSS THE FLINT HILLS AND SERN KS. CNU WILL LIKELY BE AFFECTED BY THIS ACTIVITY...WHILE ICT WILL BE ON THE WESTERN EDGE AND MAY NOT GET THUNDERSTORMS. STRATUS OVER EASTERN CO/WESTERN KS/SWRN NE WILL WRAP SOUTHEASTWARD AROUND THE UPPER LOW INTO CENTRAL/SOUTH CENTRAL KS TONIGHT INTO FRIDAY. STRONG/GUSTY NW WINDS WILL DEVELOP FRIDAY WITH GUSTS OF 40-45 KT EXPECTED ALONG/W OF I-135...AFFECTING RSL/SLN/HUT/ICT. JMC && .FIRE WEATHER... VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF 50-60 MPH SHOULD SEND THE GRASSLAND FIRE DANGER INTO THE VERY HIGH TO EXTREME CATEGORY MAINLY ALONG/WEST OF I-135 FRIDAY. DID NOT ISSUE A FIRE WEATHER WATCH THOUGH DUE TO THE POSSIBILITY OF NUMEROUS RAIN SHOWERS ACROSS THE AREA...ALONG WITH WELL BELOW NORMAL TEMPERATURES...WHICH WOULD TEND TO GREATLY LESSEN THE FIRE DANGER. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 50 34 66 / 40 60 10 10 HUTCHINSON 40 48 32 66 / 50 70 10 10 NEWTON 42 48 33 64 / 50 60 10 10 ELDORADO 43 49 33 64 / 30 60 10 10 WINFIELD-KWLD 42 52 34 67 / 30 40 10 10 RUSSELL 36 46 30 66 / 70 70 10 10 GREAT BEND 36 47 30 67 / 70 70 10 10 SALINA 44 47 32 65 / 60 70 20 10 MCPHERSON 41 47 32 65 / 60 70 10 10 COFFEYVILLE 45 54 37 65 / 90 60 20 10 CHANUTE 45 53 36 64 / 90 70 20 10 IOLA 45 53 35 63 / 90 70 20 10 PARSONS-KPPF 45 54 36 64 / 90 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 9 PM CDT FRIDAY FOR KSZ049-051>053- 068-069-083-092-093. HIGH WIND WARNING FROM 8 AM TO 9 PM CDT FRIDAY FOR KSZ032-033- 047-048-050-067-082-091. &&
Hazardous weather outlook, Apr 14, 3:34 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT THU APR 14 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 334 PM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE STORMS ARE LIKELY THROUGH THE EVENING HOURS FOR MOST OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...GENERALLY EAST OF A LINE EXTENDING FROM ARKANSAS CITY TO WICHITA...TO HUTCHINSON TO RUSSELL. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE. HOWEVER...THE GREATEST RISK FOR SEVERE STORMS WILL BE OVER SOUTHEAST KANSAS...MAINLY EAST OF THE TURNPIKE. BASEBALL SIZE HAIL AND WINDS TO 75 MPH WILL BE POSSIBLE HERE...ALONG WITH THE POTENTIAL FOR A FEW STRONG...LONG TRACKED TORNADOES. THE SEVERE WEATHER THREAT WILL WANE DRAMATICALLY AFTER MIDNIGHT. A MIX OF RAIN AND SNOW WILL BE POSSIBLE LATE TONIGHT OVER CENTRAL KANSAS. ACCUMULATIONS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MIX OF RAIN AND SNOW MAY LINGER OVER CENTRAL KANSAS FRIDAY MORNING. ACCUMULATIONS ARE NOT ANTICIPATED. VERY STRONG NORTHWEST WINDS WILL OVERSPREAD ALL OF CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY. SUSTAINED WIND SPEEDS BETWEEN 35 AND 45 MPH...WITH GUSTS UP TO 55 MPH ARE LIKELY. CONSEQUENTLY...A HIGH WIND WARNING HAS BEEN ISSUED FOR LOCATIONS WEST OF INTERSTATE 135...ALONG WITH A WIND ADVISORY FURTHER EAST TO INCLUDE MUCH OF SOUTHEAST KANSAS. THESE STRONG NORTHWEST WINDS ON FRIDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH TO EXTREME CATEGORY FOR LOCATIONS GENERALLY ALONG AND WEST OF INTERSTATE 135. HOWEVER...THE POSSIBILITY FOR NUMEROUS RAIN SHOWERS MAY TEND TO LESSEN THE FIRE DANGER. STAY TUNED. TEMPERATURES EARLY SATURDAY MORNING COULD DROP TO NEAR FREEZING OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY ALONG AND WEST OF THE FLINT HILLS. ANYONE WITH SENSITIVE OUTDOOR PLANTS SHOULD STAY TUNED FOR SUBSEQUENT OUTLOOKS AND FORECASTS. THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME IT APPEARS STRONG AND SEVERE STORMS WILL BE POSSIBLE...WITH LOCATIONS SOUTHEAST OF THE TURNPIKE HAVING THE GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING HOURS...GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM ARKANSAS CITY TO WICHITA...TO HUTCHINSON TO RUSSELL. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON/ADK
In the hours before
Local storm report, Apr 14, 5:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
509 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM FUNNEL CLOUD 1 W GRENOLA 37.35N 96.47W
04/14/2011 ELK KS TRAINED SPOTTER
&&
VJPLocal storm report, Apr 14, 5:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
516 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TORNADO 12 E ATLANTA 37.44N 96.55W
04/14/2011 COWLEY KS BROADCAST MEDIA
BRIEF TOUCHDOWN REPORTED VIA KAKE FROM 1 WEST OF COWLEY.
&&
VJPLocal storm report, Apr 14, 5:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM FUNNEL CLOUD 5 SE SALINA 38.76N 97.55W
04/14/2011 SALINE KS TRAINED SPOTTER
MULTIPLE REPORTS OF FUNNEL CLOUDS FROM 5 TO 7 EAST OF
SALINA.
&&
VJPLocal storm report, Apr 14, 5:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TORNADO 5 N NEW CAMBRIA 38.95N 97.51W
04/14/2011 SALINE KS EMERGENCY MNGR
PUBLIC REPORTS TORNADO ON THE GROUND RIGHT ALONG SALINE
AND OTTAWA COUNTY LINE.
&&
VJPLocal storm report, Apr 14, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CHAUTAUQUA 37.02N 96.18W
04/14/2011 E2.50 INCH CHAUTAUQUA KS LAW ENFORCEMENT
&&
VJPSpecial weather statement, Apr 14, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 544 PM CDT THU APR 14 2011 KSZ094-142330- ELK- 544 PM CDT THU APR 14 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELK COUNTY... AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LONGTON...OR 9 MILES SOUTHEAST OF HOWARD...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:11 PM CDT | High Wind Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 37 hr |
| Apr 14, 3:11 PM CDT | Wind Advisory | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood and 6 more | 37 hr |
| Apr 14, 3:40 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 50 min |
| Apr 14, 4:04 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 56 min |
| Apr 14, 4:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 53 min |
| Apr 14, 4:27 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 33 min |
| Apr 14, 4:29 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 61 min |
| Apr 14, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 64 min |
| Apr 14, 4:55 PM CDT | Tornado Warning | ICT | Chautauqua | 65 min |
| Apr 14, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 35 min |
| Apr 14, 4:59 PM CDT | Tornado Warning | ICT | Butler, Cowley, Elk, Greenwood | 33 min |
| Apr 14, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 40 min |
| Apr 14, 5:13 PM CDT | Tornado Warning | ICT | Saline | 19 min |
| Apr 14, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 51 min |
| Apr 14, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Labette, Montgomery, Neosho, Wilson | 59 min |
| Apr 14, 5:55 PM CDT | Tornado Warning | ICT | Greenwood | 29 min |
| Apr 14, 6:31 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho | 45 min |
| Apr 14, 6:46 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.